North Carolina, 2012Damaging Winds in North Carolina, July 3, 2012
July 3, 2012 · NWS RAH · 6 events in 2 counties and zones
Intense surface heating and a moist and moderately unstable atmosphere allowed a few severe thunderstorms to develop.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Intense surface heating and a moist and moderately unstable atmosphere allowed a few severe thunderstorms to develop.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at Jul 3, 2:17 PM EST, 2 hours 53 minutes earlier.
Area forecast discussion, Jul 3, 2:17 PM EST, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
317 PM EDT TUE JUL 3 2012
.SYNOPSIS...
A STRONG HIGH PRESSURE SYSTEM LOCATED TO OUR WEST WILL CONTINUE TO
BRING HOT TEMPERATURES TO SOUTHERN VIRGINIA AND THE CAROLINAS
THROUGH THE REMAINDER OF THE WORK WEEK. A MINOR UPPER LEVEL
DISTURBANCE MAY TRIGGER SCATTERED STRONG THUNDERSTORMS ACROSS
CENTRAL NC LATE WEDNESDAY AND WEDNESDAY EVENING.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 310 PM TUESDAY...
TONIGHT...A MODERATELY MOIST AND UNSTABLE AIR MASS WILL SUPPORT THE
DEVELOPMENT OF A FEW STRONG T-STORMS LATE THIS AFTERNOON-EARLY
EVENING. FOCUS INITIALLY WILL BE ACROSS THE FAR WESTERN-SOUTHERN
PIEDMONT WHERE TERRAIN INFLUENCES WILL TRIGGER/SUSTAIN CONVECTION.
W-NW FLOW IN THE LOWEST 10K FT SHOULD ALLOW THIS CONVECTION TO DRIFT
OFF THE RIDGE AND INTO THE WESTERN PIEDMONT BY EARLY EVENING. IN THE
COASTAL PLAIN...MODERATE INSTABILITY EXIST WITH SBCAPE VALUES UP TO
3000 J/KG BEING OBSERVED. AS TEMPS REACH CONVECTIVE VALUES...SHOULD
SEE ISOLATED STRONG CONVECTION DEVELOPMENT. DUE TO RELATIVELY WEAK
WIND FIELD...BULK OF STORMS WILL EXHIBIT MOVEMENT NO MORE THAN 10
KTS. WITH LOW LEVEL LAPSE RATES NEAR 9 DEG C....LOCALLY DAMAGING
WINDS WITH THE STRONGER/MORE ELEVATED CORES PROBABLE.
BULK OF CONVECTION SHOULD DISSIPATE WITH IN A COUPLE OF HOURS OF
SUNSET SINCE LITTLE IF ANY SUPPORT ALOFT AVAILABLE TO SUSTAIN
DIURNALLY DRIVEN CONVECTION. MIN TEMPS IN THE LOW-MID 70S.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
AS OF 310 PM...
WEDNESDAY-WEDNESDAY NIGHT...MODELS CONTINUE TO DEPICT A WEAK MID
LEVEL TROUGH DROPPING SEWD INTO OUR REGION LATE WEDNESDAY-WEDNESDAY
NIGHT. MODELS NOT AS DEFINED WITH TROUGH AS PREVIOUS MODEL RUNS
DEPICTED AND AS ELUDED TO IN PREVIOUS DISCUSSION...WLY FLOW AHEAD OF
APPROACHING SYSTEM WILL CONTRIBUTE LITTLE IF ANY MOISTURE TO THE
SYSTEM PLUS CONVERGENCE NOT AS WEAK AS EARLIER INDICATED.
STILL...TROUGH APPROACHING/CROSSING NORTHERN PIEDMONT DURING PRIME
HEATING WHICH WOULD SUGGEST DECENT POTENTIAL FOR SCATTERED T-STORMS
LATE IN THE DAY AND CONTINUING INTO THE EVENING HOURS. UNLIKE
TONIGHT...WEAK TROUGH DRIFTING SEWD MAY MAINTAIN SCATTERED
CONVECTION WELL INTO THE NIGHT TIME HOURS.
TEMPS WEDNESDAY DEPENDENT UPON EXTENT OF CONVECTIVE CLOUD COVERAGE.
SINCE APPEARS THAT CONVECTION MAY START A LITTLE LATER THAN EARLIER
THINKING...MOST OF CENTRAL NC MAY BE ABLE TO ACHIEVE FULL SUN
NUMBERS. THIS SUPPORTS MAX TEMPS IN THE MID-UPPER 90S. -WSS
THURSDAY AND THURSDAY NIGHT:
THE MID LEVEL TROUGH IS EXPECTED TO CONTINUE TO SLOWLY DRIFT
SOUTHWARD THROUGH THE REGION ON THURSDAY... ACROSS SOUTHERN PORTIONS
OF OUR AREA ON THURSDAY AFTERNOON. THIS COMBINED WITH CONTINUED GOOD
INSTABILITY ALONG WITH INTENSE SURFACE HEATING SHOULD BE ENOUGH TO
DEVELOP AT LEAST SCATTERED SHOWERS ACROSS THE SOUTHERN HALF OF THE
AREA... WITH ISOLATED SHOWERS AND STORMS POSSIBLE ACROSS THE NORTH.
ANY STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING DAMAGING WIND
GUST AND SOME HAIL... ALONG WITH HEAVY RAIN. BOTH THE NAM AND GFS
SHOW AFTERNOON LOW LEVEL THICKNESS VALUES NOW CLIMBING INTO THE
1330S TO 1340S. THIS YIELDS HIGH TEMPS AT LEAST CLIMBING INTO THE
MID TO UPPER 90S... WITH PERHAPS A FEW LOCATIONS TOUCHING 100
DEGREES.
ANY AFTERNOON AND EVENING CONVECTION SHOULD DECREASE IN COVERAGE/END
BY LATE EVENING/EARLY HOURS OF FRIDAY MORNING. OVERNIGHT LOWS WILL
DEPEND ON THE AMOUNT CONVECTION ACROSS THE SOUTH AND WHICH LOCATIONS
RECEIVE ANY RAINFALL IN THE LATE AFTERNOON OR EVENING. EXPECT LOWS
WILL GENERALLY BE IN THE LOWER TO MID 70S... WITH PERHAPS SOME OF
THE URBAN AREAS HAVING A HARD TIME FALLING BELOW THE UPPER 70S. -BSD
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
AS OF 315 PM TUESDAY...
MEDIUM RANGE PORTION OF THE FORECAST CONTINUES TO FEATURE A PATTERN
CHANGE FOR EARLY NEXT WEEK (GOOD CONFIDENCE). UNTIL THEN... EXPECT
THE MID/UPPER RIDGE CENTERED OVER THE PLAINS AND MIDWEST WILL
CONTINUE TO EXTEND/STRENGTHEN ITS GRIP ON CENTRAL NC FOR LATE THIS
WEEK INTO THE WEEKEND. THIS WILL CONTINUE TO BRING WELL ABOVE NORMAL
TEMPERATURES (HIGHS... MID TO UPPER 90S WITH SOME LOW 100S... LOWS
IN THE 70S) TO THE AREA ALONG WITH LOW END TO NO CHANCE FOR SHOWERS
AND STORMS. BY LATE THIS WEEKEND INTO EARLY NEXT WEEK MEDIUM RANGE
MODELS SHOW THE MID/UPPER LEVEL RIDGE RETROGRADING WESTWARD WHILE A
EASTERN U.S. TROUGH ALOFT DEVELOPS AS THE NAO IS FORECAST TO TANK
(GOING FURTHER NEGATIVE) AND THE PNA IS FORECAST TO RETURN TO
NEUTRAL/POSITIVE. AS THIS OCCURS A FRONTAL ZONE IS EXPECTED TO SINK
SOUTHWARD AND INTO THE AREA. AS THE FRONTAL ZONE SINK SOUTHWARD INTO
THE AREA EXPECTED CHANCES FOR SHOWERS AND STORMS TO INCREASE... WITH
TEMPERATURES RETURNING TO NEAR OR EVEN SLIGHTLY BELOW NORMAL. WILL
KEEP/INTRODUCE CHANCE POPS FOR MONDAY AND TUESDAY FOR THE ENTIRE
AREA... GOING WITH A BLEND BETWEEN THE LATEST GFS AND ECMWF...
HEDGING TOWARDS THE ECMWF... AS THE GFS TENDS TO BREAK DOWN THE
RIDGE ALOFT TO FAST IN THE SUMMERTIME.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
AS OF 135 PM TUESDAY...
ISOLATED-SCATTERED CONVECTION IN VICINITY OF THE TRIAD TERMINALS CAN
BE EXPECTED THIS AFTERNOON-EARLY EVENING WITH ASSOCIATED BRIEF
INTERVALS OF MVFR CONDITIONS. ELSEWHERE CONVECTIVE COVERAGE EXPECTED
TO BE TOO LIMITED TO MENTION IN THE TERMINAL FORECAST. OTHERWISE
EXPECT VFR CONDITIONS THROUGH EARLY WEDNESDAY AFTERNOON. POTENTIAL
FOR PATCHES OF 3-5SM FOG IN SECTIONS OF THE COASTAL PLAIN AND
SANDHILLS 5-8 AM WEDNESDAY.
SCATTERED CONVECTION WEDNESDAY AFTERNOON AND EVENING MAY BRING A
PERIOD OF MVFR CEILING AND VISIBILITY TO CENTRAL NC. OTHERWISE
SCATTERED CLOUDS WITH BASES 6000-7000FT EXPECTED WEDNESDAY.
MAINLY VFR CONDITIONS PREDICTED FRO THU-SUN AS AN AREA OF HIGH
PRESSURE ALOFT EXTENDS ACROSS THE CAROLINAS. THIS WEATHER SYSTEM
WILL INHIBIT THE DEVELOPMENT OF SCATTERED CONVECTION THOUGH AN
ISOLATED STORM CANNOT BE RULED OUT THROUGH THE PERIOD. HOT AFTERNOON
TEMPERATURES WILL LINGER WITH HIGHS NEAR THE CENTURY MARK AGAIN BY
THE WEEKEND.
&&
.CLIMATE...
DAILY RECORD HIGHS AND YEAR THE RECORD WAS LAST SET:
JULY 3 (TUESDAY)
RDU: 98 (1955)
GSO: 98 (1911)
FAY: 100 (1954)
ALL TIME RECORD HIGHS:
RDU: 105 DEGREES (6/30/2012, 6/29/2012, 8/21/2007, 8/18/1988,
7/23/1952)
GSO: 104 DEGREES (7/27/1914, 6/12/1914, 6/12/1912)
FAY: 107 DEGREES (8/9/2007, 7/22/1932)
&&
.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...WSS
NEAR TERM...WSS
SHORT TERM...WSS/BSD
LONG TERM...BSD
AVIATION...WSS
Hazardous weather outlook, Jul 3, 10:29 AM EST, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
1129 AM EDT TUE JUL 3 2012
NCZ007>011-021>028-038>043-073>078-083>086-088-089-041000-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
1129 AM EDT TUE JUL 3 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...MAINLY LATE THIS AFTERNOON
INTO THE EVENING. SHOULD THUNDERSTORMS DEVELOP...THE PRIMARY
SEVERE WEATHER THREATS WILL BE DAMAGING WINDS...LARGE HAIL AND
FREQUENT LIGHTNING STRIKES.
IN ADDITION...HEAT INDICES WILL APPROACH 105 DEGREES FOR AN HOUR
OR TWO ACROSS THE SOUTHERN PIEDMONT...SANDHILLS AND COASTAL PLAIN.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THERE IS A RISK OF SEVERE THUNDERSTORMS WEDNESDAY...MAINLY
AFTERNOON INTO THE LATE EVENING. THE PRIMARY SEVERE WEATHER
THREATS WILL BE DAMAGING WINDS...LARGE HAIL AND FREQUENT LIGHTNING
STRIKES.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL
WEATHER SERVICE.
In the hours before
Special weather statement, Jul 3, 2:29 PM EST, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
329 PM EDT TUE JUL 3 2012
NCZ075-086-088-032030-
CUMBERLAND-HOKE-MOORE-
329 PM EDT TUE JUL 3 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS MOORE...CUMBERLAND AND HOKE
COUNTIES THROUGH 430 PM EDT...
AT 329 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 7 MILES
EAST OF ASHLEY HEIGHTS...OR ABOUT 9 MILES SOUTHEAST OF SOUTHERN
PINES...MOVING SOUTHEAST AT 10 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ROCKFISH.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 41 AND 44.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3484 7935 3486 7934 3494 7935 3497 7937
3503 7946 3505 7946 3523 7924 3509 7886
3489 7890 3495 7904 3483 7919
TIME...MOT...LOC 1929Z 294DEG 8KT 3511 7926
ELLISSpecial weather statement, Jul 3, 3:10 PM EST, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
410 PM EDT TUE JUL 3 2012
NCZ074-032115-
MONTGOMERY-
410 PM EDT TUE JUL 3 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS MONTGOMERY COUNTY THROUGH
515 PM EDT...
AT 410 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
PEKIN...OR ABOUT 5 MILES SOUTH OF TROY...MOVING SOUTHEAST AT 5 MPH.
...STRONG THUNDERSTORMS WILL MOVE ACROSS MONTGOMERY COUNTY THROUGH
515 PM EDT...
AT 410 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
PEKIN...OR ABOUT 5 MILES SOUTH OF TROY...MOVING SOUTHEAST AT 5 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE PEKIN.
HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3534 8006 3541 7985 3519 7965 3517 7976
3518 7986 3516 7989 3516 7999 3514 8002
3514 8007 3518 8005 3522 8007 3524 8009
TIME...MOT...LOC 2010Z 320DEG 6KT 3529 7987
ELLISSpecial weather statement, Jul 3, 3:12 PM EST, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE RALEIGH NC
412 PM EDT TUE JUL 3 2012
NCZ074-032115-
MONTGOMERY-
412 PM EDT TUE JUL 3 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS MONTGOMERY COUNTY THROUGH
515 PM EDT...
AT 410 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
PEKIN...OR ABOUT 5 MILES SOUTH OF TROY...MOVING SOUTHEAST AT 5 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE PEKIN.
HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3534 8006 3541 7985 3519 7965 3517 7976
3518 7986 3516 7989 3516 7999 3514 8002
3514 8007 3518 8005 3522 8007 3524 8009
TIME...MOT...LOC 2010Z 320DEG 6KT 3529 7987
ELLISSpecial weather statement, Jul 3, 3:13 PM EST, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
413 PM EDT TUE JUL 3 2012
NCZ022-032115-
GUILFORD-
413 PM EDT TUE JUL 3 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS GUILFORD COUNTY THROUGH 515
PM EDT...
AT 413 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SUMMERFIELD...OR ABOUT 10 MILES NORTH OF GREENSBORO...MOVING
SOUTHEAST AT 10 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...LAKE TOWNSEND...
MONTICELLO...MCLEANSVILLE.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3626 8000 3625 7954 3624 7954 3597 7954
3615 8004 3625 8003 3627 8001
TIME...MOT...LOC 2013Z 303DEG 9KT 3623 7981
23Special weather statement, Jul 3, 4:00 PM EST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
500 PM EDT TUE JUL 3 2012
NCZ022-023-032200-
ALAMANCE-GUILFORD-
500 PM EDT TUE JUL 3 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS GUILFORD AND ALAMANCE
COUNTIES THROUGH 600 PM EDT...
AT 500 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
MCLEANSVILLE...OR ABOUT 10 MILES WEST OF BURLINGTON...MOVING
SOUTHEAST AT 10 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...ELON COLLEGE...
ALAMANCE.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3592 7931 3584 7947 3584 7954 3590 7954
3590 7966 3609 7977 3619 7958
TIME...MOT...LOC 2100Z 328DEG 7KT 3606 7961
23Special weather statement, Jul 3, 4:16 PM EST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
516 PM EDT TUE JUL 3 2012
NCZ073-074-032215-
MONTGOMERY-STANLY-
516 PM EDT TUE JUL 3 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS STANLY AND MONTGOMERY
COUNTIES THROUGH 615 PM EDT...
AT 515 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES
NORTH OF MOUNT GILEAD...OR ABOUT 7 MILES SOUTHWEST OF TROY...MOVING
NORTHWEST AT 10 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...BADIN.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
BOATERS ON BADIN LAKE AND LAKE TILLERY AND THOSE CAMPING OUTDOORS
ARE ESPECIALLY VULNERABLE TO THE DANGERS OF LIGHTNING. BOATERS
SHOULD SEEK SAFE HARBOR. THOSE CAMPING SHOULD TAKE SHELTER IN A
NEARBY BUILDING OR VEHICLE.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3551 8010 3551 7999 3518 7974 3517 8010
3519 8011 3519 8012 3517 8013 3516 8018
3540 8027
TIME...MOT...LOC 2115Z 143DEG 7KT 3532 8000
FJD/WSSThunderstorm Wind, Stanly
- When
- July 3, 5:10 PM EST
- Where
- Stanly County, 0.89 mi ESE of New London
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 35.446, -80.215
Trees were blown down across North Carolina Highway 740 near New London.
Thunderstorm Wind, Wake
- When
- July 3, 7:10 PM EST
- Where
- Wake County, 0.47 mi SE of Camp Polk
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 35.816, -78.694
One tree was reported down across Lake Boone Trail at I-440.
Thunderstorm Wind, Wake
- When
- July 3, 7:15 PM EST
- Where
- Wake County, 1.32 mi ESE of Millbrook
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Broadcast Media
- Coordinates
- 35.840, -78.600
Powers lines were reported down near Brentwood Road and Atlantic Avenue. As a result 4500 customers lost power.
Thunderstorm Wind, Wake
- When
- July 3, 7:19 PM EST
- Where
- Wake County, 0.4 mi SE of Raleigh
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 35.796, -78.665
One tree was reported down at Van Dyke Avenue and Chamberlain Street.
Thunderstorm Wind, Wake
- When
- July 3, 7:26 PM EST
- Where
- Wake County, 2.93 mi S of Wilders Grove
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 35.758, -78.561
A couple of trees were reported down on Eva Mae Road.
Thunderstorm Wind, Wake
- When
- July 3, 8:07 PM EST
- Where
- Wake County, 1.66 mi NNW of Banks
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 35.652, -78.732
Several trees were reported down on Johnson Pond Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Minnesota, July 3 to 6, 20123 deaths · 1 event
- Hail and Damaging Winds in Ohio, July 3 to 4, 20121 death · $25,000 · 1 in hail · 6 events
- Hail and Damaging Winds in Georgia, July 3, 20121 injured · $464,000 · 1.75 in hail · 23 events
- Damaging Winds in Pennsylvania, July 3, 2012$285,000 · 50 kt wind · 9 events
- Hail and Damaging Winds in Pennsylvania, July 3 to 4, 2012$151,000 · 1 in hail · 13 events
- Hail and Damaging Winds in Ohio, July 3, 2012$59,000 · 1 in hail · 24 events
- Hail and Damaging Winds in Virginia, July 3, 2012$43,000 · 1.5 in hail · 23 events
- Hail and Damaging Winds in Michigan, July 3, 2012$25,000 · 1.75 in hail · 33 events
- Hail and Damaging Winds in Michigan, July 3, 2012$50,000 · 1.75 in hail · 14 events
- Hail and Damaging Winds in West Virginia, July 3, 2012$50,000 · 50 kt wind · 7 events
- Hail and Damaging Winds in North Dakota, July 3 to 4, 2012$33,000 · 1.75 in hail · 14 events
- Hail and Damaging Winds in Alabama, July 3, 2012$43,000 · 60 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 394746, 394748, 394750, 394749, 394747, 394751.